×

Existence and multiple solutions for a second-order difference boundary value problem via critical point theory. (English) Zbl 1112.39008

This paper deals with the existence and multiplicity of solutions to a second-order difference boundary value problem
\[ \Delta (p_{k-1}\Delta x_{k-1})+q_kx_k+f(k, x_k)=0, \quad k\in [1, N], \]
\[ x_0=x_N, \quad p_0\Delta x_0=p_N\Delta x_N. \]
Under some appropriate assumptions, the authors give some sufficient conditions on the existence and multiplicity of solutions for the above mentioned difference boundary value problem. The main tools used here are the classical variational methods and a variant version of a theorem due to D. C. Clark [Math. J., Indiana Univ. 22, 65–74 (1972; Zbl 0228.58006)].

MSC:

39A12 Discrete version of topics in analysis
39A10 Additive difference equations

Citations:

Zbl 0228.58006
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Atici, F. M.; Guseinov, G. Sh., Positive periodic solutions for nonlinear difference equations with periodic coefficients, J. Math. Anal. Appl., 232, 166-182 (1999) · Zbl 0923.39010
[2] Atici, F. M.; Cabada, A., Existence and uniqueness results for discrete second-order periodic boundary value problems, Comput. Math. Appl., 45, 1417-1427 (2003) · Zbl 1057.39008
[3] Agarwal, R. P.; O’Regan, D., Nonpositone discrete boundary value problems, Nonlinear Anal., 39, 207-215 (2000) · Zbl 0937.39001
[4] Agarwal, R. P.; O’Regan, D., A fixed-point approach for nonlinear discrete boundary value problems, Comput. Math. Appl., 36, 115-121 (1998) · Zbl 0933.39004
[5] Agarwal, R. P.; O’Regan, D., Boundary value problems for discrete equations, Appl. Math. Lett., 10, 83-89 (1997) · Zbl 0890.39001
[6] Wan, Z.; Chen, Y. B.; Cheng, S. S., Monotone methods for discrete boundary value problem, Comput. Math. Appl., 32, 41-49 (1996) · Zbl 0872.39005
[7] Henderson, J.; Thompson, H. B., Existence of multiple solutions for second-order discrete boundary value problems, Comput. Math. Appl., 43, 1239-1248 (2002) · Zbl 1005.39014
[8] Thompson, H. B.; Tisdell, C., Systems of difference equations associated with boundary value problems for second-order systems of ordinary differential equations, J. Math. Anal. Appl., 248, 333-347 (2000) · Zbl 0963.65081
[9] Bonanno, G., A Minimax inequality and its applications to ordinary differential equations, J. Math. Anal. Appl., 270, 210-229 (2002) · Zbl 1009.49004
[10] Tao, Y. Sh.; Gao, G. Zh., Existence, uniqueness and approximation of classical solutions to nonlinear two-point boundary value problems, Nonlinear Anal., 50, 981-994 (2002) · Zbl 1011.34008
[11] Shu, X. B.; Xu, Y. T., Existence of multiple solutions for a class of second-order ordinary differential equations, Electron. J. Differential Equations, 137, 1-14 (2004) · Zbl 1076.34017
[12] Agarwal, R. P.; Perera, K.; O’Regan, D., Multiple positive solutions of singular and nonsingular discrete problems via variational methods, Nonlinear Anal., 58, 69-73 (2004) · Zbl 1070.39005
[13] Guo, D. J., Nonlinear Functional Analysis (2001), Shandong Publishing House of Science and Technology: Shandong Publishing House of Science and Technology Jinan, (in Chinese)
[14] Rabinowitz, P. H., Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conf. Ser. Math., vol. 65 (1986), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI · Zbl 0609.58002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.